Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 14, 2021Terrell County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2021, 3:14 PM CDT for Terrell County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 3:14 PM CDT (20:14 UTC)
Expired
Jun 14, 2021, 3:45 PM CDT
In force
31 min
Issued by
NWS Midland/Odessa, TX

County Terrell County, TX

The radar

The Laughlin AFB radar (KDFX), 183 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS84 KMAF 142014
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
314 PM CDT Mon Jun 14 2021
 
TXZ075-082-142045-
Pecos TX-Terrell TX-
314 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND TERRELL
COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 19 miles north of Sanderson to 14 miles south
of Terrell County Gas Plant. Movement was southwest at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Sanderson, Dryden, Terrell County Gas Plant and Terrell County
Airport.

LAT...LON 2981 10181 2979 10182 2981 10185 2978 10193
      2982 10197 2980 10199 2980 10204 2979 10207
      2980 10214 2985 10219 2986 10225 2985 10226
      3029 10290 3048 10256 3039 10169 3034 10167
      3034 10172 3029 10176 2978 10176 2978 10181
TIME...MOT...LOC 2013Z 024DEG 20KT 3041 10251 3016 10183 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:45 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Mon Jun 14 2021

.DISCUSSION...

Area radars show remnants of a MCV that developed over Oklahoma
yesterday and moved into the upper Colorado River valley overnight
now moving through the southeast Permian Basin.  This feature will
meander into the lower Trans Pecos this afternoon/evening, and looks
to be our only shot at rainfall this forecast.  Forecast soundings
and past LSRs, or lack thereof, suggest that hail will not factor
into hazards w/this system.  Inverted soundings ahead of the MCV
suggest a possible wind threat, but this looks to abate once the MCV
moves in.  Of more interest will be potential rainfall.  Normal PWAT
at KMAF this time of year is around 0.95", and forecast soundings
for KE41 from the NAM and GFS for this afternoon yield 1.80" and
1.51", respectively.  Ensembles shows PWAT 1-2 std devs above normal
this afternoon for that area.  As residual boundaries from the MCV
move into the Davis Mtns, some isolated convection will be possible
there as well.

Otherwise, WV imagery shows the upper ridge centered over the Four
Corners, allowing temperatures closer to normal over West Texas and
Southeast New Mexico.  Long-range models over the next week or so
retrograde the ridge to the west coast, which would favor cooling.
However, thicknesses are set to gradually increase through Saturday,
and then really ramp up into Sunday and Monday, putting most
locations back into the triple digits.  BOIVERIFY suggests NBM
numbers can be increased a degree here and there, but otherwise they
look reasonable.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  93  69  95 /  10   0   0   0
Carlsbad                       68  96  71  99 /  10   0   0   0
Dryden                         73  96  74  96 /  20   0   0   0
Fort Stockton                  69  96  71  96 /  10   0   0   0
Guadalupe Pass                 66  89  68  92 /  10   0   0   0
Hobbs                          67  94  68  97 /   0   0   0   0
Marfa                          62  90  61  92 /  10   0   0   0
Midland Intl Airport           68  94  70  95 /  10   0   0   0
Odessa                         69  94  71  96 /  10   0   0   0
Wink                           70  98  71 100 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

84/44
Hazardous weather outlook, Jun 14, 12:40 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1240 PM CDT Mon Jun 14 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-151745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1240 PM CDT Mon Jun 14 2021 /1140 AM MDT Mon Jun 14 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A few strong storms are possible across the southeastern Permian
Basin and Stockton Plateau this afternoon and early evening. The
strongest storms could produce damaging downburst winds and small
hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 14, 9:49 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
949 AM CDT Mon Jun 14 2021

TXZ053-141530-
Mitchell TX-
949 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1030 AM CDT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near
Champion Creek Reservoir, or 10 miles southeast of Colorado City,
moving south at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Mitchell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067
TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073

84
Special weather statement, Jun 14, 1:17 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
117 PM CDT Mon Jun 14 2021

TXZ075-082-141915-
Pecos TX-Terrell TX-
117 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 215 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Rankin, moving southwest at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sheffield, Iraan and Iraan Municipal Airport.

This includes Interstate 10 between mile markers 302 and 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 10168 3047 10169 3057 10246 3100 10212
      3099 10208 3100 10205 3099 10198 3093 10192
      3092 10188 3089 10189 3086 10185 3080 10183
      3076 10184 3074 10181 3070 10181 3065 10177
      3065 10171 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 1816Z 025DEG 25KT 3096 10195

84
Special weather statement, Jun 14, 2:17 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
217 PM CDT Mon Jun 14 2021

TXZ075-082-142015-
Pecos TX-Terrell TX-
217 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PECOS AND NORTHERN
TERRELL COUNTIES UNTIL 315 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Sheffield, moving southwest at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Terrell County Gas Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
      3044 10172 3042 10174 3036 10166 3034 10166
      3035 10170 3033 10174 3029 10176 3004 10176
      3028 10267 3072 10235 3065 10170 3062 10165
      3059 10166 3055 10165
TIME...MOT...LOC 1917Z 023DEG 22KT 3062 10206

84
Special weather statement, Jun 14, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
314 PM CDT Mon Jun 14 2021

TXZ075-082-142045-
Pecos TX-Terrell TX-
314 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND TERRELL
COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 19 miles north of Sanderson to 14 miles south
of Terrell County Gas Plant. Movement was southwest at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Sanderson, Dryden, Terrell County Gas Plant and Terrell County
Airport.

LAT...LON 2981 10181 2979 10182 2981 10185 2978 10193
      2982 10197 2980 10199 2980 10204 2979 10207
      2980 10214 2985 10219 2986 10225 2985 10226
      3029 10290 3048 10256 3039 10169 3034 10167
      3034 10172 3029 10176 2978 10176 2978 10181
TIME...MOT...LOC 2013Z 024DEG 20KT 3041 10251 3016 10183

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:33 AM CDTSpecial Weather StatementMAFBorden42 min
Jun 14, 6:47 AM CDTSpecial Weather StatementMAFGlasscock, Midland43 min
Jun 14, 8:08 AM CDTSpecial Weather StatementMAFUpton52 min
Jun 14, 9:49 AM CDTSpecial Weather StatementMAFMitchell41 min
Jun 14, 11:19 AM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jun 14, 1:17 PM CDTSpecial Weather StatementMAF58 min
Jun 14, 2:17 PM CDTSpecial Weather StatementMAFTerrell58 min
Jun 14, 4:51 PM CDTSpecial Weather StatementMAFBrewster39 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.